Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 17, 2017, 3:21 PM CDT for Brewster County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 17, 2017, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 243 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS84 KMAF 172021 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT MON APR 17 2017 TXZ074-081-172115- Big Bend Area TX-Davis/Apache Mountains Area TX- 321 PM CDT MON APR 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 415 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Altuda, or 12 miles southeast of Alpine, moving southwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elephant Mountain Wildlife Management Area. LAT...LON 2992 10372 3033 10379 3033 10354 3019 10335 TIME...MOT...LOC 2021Z 054DEG 7KT 3020 10356 $$ 67
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 17, 2:16 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 17, 2:16 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 216 PM CDT Mon Apr 17 2017 .DISCUSSION... Water vapor imagery depicts an upper low moving e across the nrn MX along with hints of a minor shrtwv trof to the NW. Dryline will take wwd position again today, possibly near the TX/NM late by 4 PM. An elevated mixed layer is still in place with 7h-5h LR's around 8 C/KM however surface moisture is not as high e of the dryline and as such CAPES have come down from yesterday unsually high values, but bulk shear does look better. Meanwhile low level convergence will be maximized near the dryline, but weakest CINH is much farther e. As it is, the best chance for tstms will be across the Lower Trans Pecos where SB CINH is not as much of an issue in proximity to elevated heat sources and closer to aforementioned upper low. Still there is the possibility that storms will develop across the PB per the ECMWF within weakly difluent nw flow aloft. An isolated to strong/severe storm is still possible today. Convective concerns diminish on Tue with lower dwpnts, less steep LR's and mid level ridging. Tue-Fri still looks to be unseasonably warm with Wed the warmest of those days. Uncertainty exist WRT a weak cold front for Thur, does it get to nrn CWFA or I-20? A stronger cold front is still expected to arrive Late Fri night/early Sat AM resulting in temps below normal next weekend. Low level mstr will not have enough time to return by Mon, so even though it will be warmer Mon it will be dry. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 59 86 61 92 / 10 10 0 0 Carlsbad 55 92 57 95 / 0 0 0 0 Dryden 62 85 64 93 / 30 10 0 0 Fort Stockton 60 90 62 93 / 10 0 0 0 Guadalupe Pass 58 83 60 86 / 0 0 0 0 Hobbs 56 86 58 90 / 10 0 0 0 Marfa 50 85 52 88 / 10 0 0 0 Midland Intl Airport 60 87 62 92 / 10 0 0 0 Odessa 60 87 62 91 / 10 0 0 0 Wink 60 90 62 96 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Apr 17, 1:59 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Mon Apr 17 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 159 PM CDT Mon Apr 17 2017 /1259 PM MDT Mon Apr 17 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible this afternoon and evening across the Permian Basin southwest through the lower Trans Pecos and Big Bend regions. A few storms could become strong to severe with damaging winds and large hail possible. Brief heavy rainfall and frequent lightning will also accompany the stronger storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Apr 17, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT MON APR 17 2017 TXZ074-081-172115- Big Bend Area TX-Davis/Apache Mountains Area TX- 321 PM CDT MON APR 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 415 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Altuda, or 12 miles southeast of Alpine, moving southwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elephant Mountain Wildlife Management Area. LAT...LON 2992 10372 3033 10379 3033 10354 3019 10335 TIME...MOT...LOC 2021Z 054DEG 7KT 3020 10356 67
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Martin | 67 min |
| Apr 16, 7:22 PM CDT | Special Weather Statement | MAF | Andrews | 53 min |
| Apr 16, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 42 min |
| Apr 16, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Apr 16, 7:52 PM CDT | Special Weather Statement | MAF | Howard | 68 min |
| Apr 16, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 38 min |
| Apr 16, 8:18 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 27 min |
| Apr 16, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 55 min |
| Apr 16, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 30 min |
| Apr 16, 8:47 PM CDT | Special Weather Statement | MAF | Reagan | 43 min |
| Apr 16, 9:16 PM CDT | Special Weather Statement | MAF | Glasscock | 44 min |
| Apr 16, 9:27 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Apr 16, 9:32 PM CDT | Special Weather Statement | MAF | Reagan | 43 min |
| Apr 17, 4:24 PM CDT | Special Weather Statement | MAF | Brewster | 66 min |
| Apr 17, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Apr 17, 5:43 PM CDT | Special Weather Statement | MAF | Pecos | 62 min |
| Apr 17, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 33 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.